Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 24, 2010, 1:32 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2010, 1:32 PM EDT (17:32 UTC)
- Expired
- Jun 24, 2010, 2:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 1:33 PM EDT | TSTM WND DMG | Pleasant Valley, NY | TREES DOWN. TIME ESTIMATED BY RADAR. |
| Jun 24, 1:38 PM EDT | TSTM WND DMG | Millbrook, NY | TREES DOWN IN THE TOWN OF WASHINGTON AND THE TOWN OF UNION VALE. TIME ESTIMATED BY RADAR. |
| Jun 24, 1:40 PM EDT | TSTM WND DMG | Dover Plains, NY | TREES DOWN IN THE TOWN OF DOVER. TIME ESTIMATED BY RADAR. |
| Jun 24, 1:55 PM EDT | TSTM WND DMG | Kent, CT | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 10:19 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS51 KALY 241732
SVRALY
CTC005-NYC027-241830-
/O.NEW.KALY.SV.W.0039.100624T1732Z-100624T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
132 PM EDT THU JUN 24 2010
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 230 PM EDT
* AT 129 PM EDT...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS
REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
FISHKILL...OR 7 MILES EAST OF BEACON...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PAWLING BY 145 PM EDT...
9 MILES SOUTH OF WINGDALE BY 150 PM EDT...
9 MILES SOUTH OF GAYLORDSVILLE BY 155 PM EDT...
NEW MILFORD BY 200 PM EDT...
WOODBURY AND WOODBURY CENTER BY 215 PM EDT...
OAKVILLE BY 220 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN FISHKILL
NEW YORK. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4149 7337 4151 7339 4151 7345 4166 7351
4152 7353 4152 7362 4149 7393 4179 7391
4179 7302 4164 7297 4157 7309 4155 7316
4151 7316 4151 7331 4147 7333
TIME...MOT...LOC 1731Z 270DEG 39KT 4152 7381
$$
FRUGIS2 follow-up statements
947
WWUS51 KALY 241756
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
156 PM EDT THU JUN 24 2010
NYC027-241804-
/O.CAN.KALY.SV.W.0039.000000T0000Z-100624T1830Z/
DUTCHESS NY-
156 PM EDT THU JUN 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUTCHESS COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED EASTWARD OUT OF DUTCHESS COUNTY.
THUS...THE WARNING HAS BEEN CANCELLED FOR DUTCHESS COUNTY.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4149 7337 4151 7339 4151 7345 4166 7351
4179 7349 4179 7302 4164 7297 4157 7309
4155 7316 4151 7316 4151 7331 4147 7333
TIME...MOT...LOC 1754Z 270DEG 41KT 4165 7333
$$
CTC005-241830-
/O.CON.KALY.SV.W.0039.000000T0000Z-100624T1830Z/
LITCHFIELD CT-
156 PM EDT THU JUN 24 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHERN LITCHFIELD COUNTY...
AT 152 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR MARBLE DALE...OR NEAR NEW
MILFORD...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BETHLEHEM VILLAGE...BETHLEHEM...GULLS HOLLOW AND LAKESIDE BY 200 PM
EDT...
MORRIS...EAST MORRIS AND MINORTOWN BY 205 PM EDT...
REYNOLDS BRIDGE...PLYMOUTH AND PLYMOUTH GREEN BY 210 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
DUTCHESS COUNTY NEW YORK. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4149 7337 4151 7339 4151 7345 4166 7351
4179 7349 4179 7302 4164 7297 4157 7309
4155 7316 4151 7316 4151 7331 4147 7333
TIME...MOT...LOC 1754Z 270DEG 41KT 4165 7333
$$
FRUGIS357
WWUS51 KALY 241823
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT THU JUN 24 2010
CTC005-241833-
/O.EXP.KALY.SV.W.0039.000000T0000Z-100624T1830Z/
LITCHFIELD CT-
223 PM EDT THU JUN 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LITCHFIELD COUNTY
WILL EXPIRE AT 230 PM EDT...
THE THUNDERSTORM HAS MOVED EASTWARD OUT OF LITCHFIELD COUNTY.
THUS...THE WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4149 7337 4151 7339 4151 7345 4166 7351
4179 7349 4179 7302 4164 7297 4157 7309
4155 7316 4151 7316 4151 7331 4147 7333
TIME...MOT...LOC 1823Z 270DEG 41KT 4165 7289
$$
FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:10 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 24, 11:10 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1110 AM EDT THU JUN 24 2010 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A LOW PRESSURE SYSTEM AS IT MOVES ACROSS THE REGION TODAY. A COOLER AND DRIER AIR MASS WILL FILTER IN TONIGHT WITH DRY AND SEASONABLE WEATHER FOR FRIDAY. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1100 AM...NOT MUCH CU YET IN THE WATCH AREA...EXCEPT IN THE ADIRONDACKS WHERE SHOWERS WITHOUT LIGHTING HAVE DEVELOPED. FREEZING LEVEL OFF OUR SOUNDING HIGH AT OVER 14,000 FEET...-20C OVER 25,000 FEET. HAIL NOT AS MUCH ASA THREAT...BUT IMPRESSIVE UNIDIRECTIONAL WIND SHEAR COULD PRODUCE GOOD BOWING SEGMENT. EXPECT CONVECTION TO FIRE UP IN THE NEXT COUPLE OF HOURS. FOR NOW...NEED TO RAISE TEMPS 3-6 DEGREES ACROSS THE BOARD. NO OTHER CHANGES. SEVERE THUNDERSTORM WATCH #404 IS IN EFFECT UNTIL 22Z/THURSDAY FOR ALL BUT HERKIMER AND HAMILTON COUNTIES. MAIN THREAT DAMAGING WINDS. PREVIOUS DISCUSSION ISSUED AT 959 AM...UPDATED GRIDS TO BETTER TIME CONVECTION ACROSS FORECAST AREA. THE STORM PREDICTION CENTER AS ISSUED A MESOSCALE DISCUSSION #1109 WHICH INCLUDES A PORTION OF THE FORECAST AREA. BEST CHANGES FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF THE CAPITAL DISTRICT WHERE INSTABILITY WILL BE GREATEST. CONVECTION HAS FIRED UP HEAD OF THE COLD FRONT ACROSS WESTERN PA AND IS HEADING EASTWARD INTO UNSTABLE AIR. MAIN THREAT DAMAGING WINDS WITH STRONG SPEED SHEAR ACROSS AREA. PREVIOUS DISCUSSION ISSUED AT 415 PM...RATHER COMPLEX UPCOMING FORECAST AS MAIN HEIGHT FALL CENTER WILL BE ACROSS THE ST LAWRENCE VALLEY TODAY... AS SUGGESTED THIS TIME YESTERDAY...MODELS AND CONVECTIVE SCHEMES CONTINUE TO HAVE CHALLENGES THIS MORNING. SATELLITE AND RADAR ANALYSIS THIS MORNING REVEAL A WEAKENING MCS /ACTUALLY A LITTLE SMALLER THAN THE DEFINITION FOR A MCS/ OVER WESTERN NY. PURE EXTRAPOLATION OF THIS COMPLEX WOULD BRING RAIN AND EMBEDDED THUNDER INTO OUR WESTERN 1/3RD OF THE CWA AROUND 10Z AND OUR ADJACENT WESTERN NEW ENGLAND COUNTIES AROUND 12Z. USUALLY WHEN THESE COMPLEXES WEAKEN...SO TOO DOES THE FORWARD PROPAGATION SO THE AFOREMENTIONED TIMES ARE APPROXIMATE AND IF TRENDS CONTINUE. THIS SEEMS TO BE ALONG THE WARM FRONT AND HIGHER THETA-E AIR QUICKLY ADVANCING ACROSS OHIO AND LAKE ERIE. SPC HOURLY MESOSCALE ANALYSIS SUGGESTS PWATS ARE CLOSE TO 2 INCHES WITH MOISTURE TRANSPORT MAGNITUDES AROUND 40KTS. MUCAPES UPSTREAM ARE QUITE HIGH WITH VALUES IN EXCESS OF 3K J/KG WHICH IS PROGGED TO ADVECT INTO PORTIONS OF THE CWA TODAY. PER CLOSE COLLABORATION WITH SPC AND NEIGHBORING WFOS...SLIGHT RISK FOR THE ENTIRE REGION TODAY AHEAD OF COLD FRONT WITH BULK SHEAR VALUES BETWEEN 40-50KTS. THIS HIGHER POTENTIAL INSTABILITY SEEMS TO BE ALONG AND SOUTH OF I90 AND THIS NOTION IS ALSO SUGGESTED FROM THE KF-NAM RUN THIS EARLY THURSDAY MORNING PER SPC DISCUSSION. THEREFORE...ENHANCED WORDING WILL BE PLACE IN THIS REGION AND IN AGREEMENT WITH THE HIGHER PROBABILITY PER SPC SWODY1. NOW...IF ENOUGH INSOLATION WERE TO OCCUR THEN UPDRAFTS COULD BECOME RATHER ROBUST WITH SBCAPES IN EXCESS OF 2K J/KG WITH FORECAST DCAPES BETWEEN 1000-1500 J/KG SUGGEST A STRONG POTENTIAL FOR DAMAGING DOWNDRAFTS. FROPA TIMING FROM THE NCEP MODEL SUITE AND EXPERIMENTAL RUC SUGGEST AROUND 20Z FOR OUR SOUTHEAST ZONES. IN THE WAKE OF THE FROPA...TRENDS IN THE FORECAST WIND FIELD HAS WEAKENED AND PREVIOUS GUSTS IN THE MOS NUMBERS HAS COME DOWN. NEVERTHELESS...PRESSURE RISES AND MIXING LAYER HEIGHTS SUGGEST AT LEAST 30KT POTENTIAL LATE THIS AFTERNOON. TEMPERATURES WILL ALSO BE A CHALLENGE WITH A BLEND OF LAV/MET/MAV AT THIS TIME /LOW-MID 80S IN THE HUDSON RIVER VALLEY AND 70S FOR THE TERRAIN/. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... THOSE AFOREMENTIONED WINDS WILL SUBSIDE THIS EVENING AS THE SURFACE GRADIENT RELAXES AS HIGH PRESSURE BUILDS IN FROM THE WEST DESPITE THE REGION STILL EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT THROUGH FRIDAY NIGHT. THIS WILL KEEP THE REGION NEARLY PRECIP FREE...WITH THE EXCEPTION OF THE HIGHER TERRAIN ON FRIDAY. WITH DAYTIME HEATING AND RESIDUAL GROUND MOISTURE...THERE IS A SLIGHT CHANCE FOR A POPUP SHOWER AND WILL RETAIN THE PREVIOUS FORECAST. TIMING OF NEXT UPSTREAM MCS DEVELOPMENT SEEMS TO HOLD OFF UNTIL AFTER THE SHORT TERM PERIOD PER MODEL DIAGNOSTICS. MACHINE MOS NUMBERS LOOK RATHER CLOSE AND A BLEND WITH OUR PREVIOUS OFFICIAL FORECAST LOOK GOOD. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A WEAK HIGH OVER THE REGION FRIDAY NIGHT MOVES OFF SHORE ON SATURDAY AS A FRONTAL SYSTEM DROPS SOUTH INTO THE REGION. THE FRONT THEN STALLS OVER THE REGION SATURDAY NIGHT AS A LOW MOVES ACROSS THE REGION. ON SUNDAY THE FRONTAL BOUNDARY SURGES NORTH AS A WARM FRONT AS A STRONGER LOW PRESSURE AREA MOVES ACROSS THE GREAT LAKES REGION...THEN A COLD FRONT MOVES ACROSS THE REGION MONDAY AS THE LOW MOVES FROM JUST NORTH OF LAKE CHAMPLAIN INTO THE MARITIMES. THAT IS FOLLOWED BY THE UPPER TROF DROPPING INTO THE REGION TUESDAY NIGHT AND SLOWLY MOVING ACROSS THE REGION ON WEDNESDAY. ALL IN ALL...A RATHER DISMAL AND CLOUDY PERIOD WITH SEVERAL BOUTS OF SHOWERS. FOR THE MOST PART WE HAVE CHANCE POPS AND HAVE STUCK WITHIN A FEW DEGREES OF GMOS FOR THE MAX AND MIN TEMPS. THE GFS AND EURO DIFFER SO CONFIDENCE IS FAIRLY LOW...AND WE HAVE MASSAGED POPS TO BETTER FIT IN WITH ADJACENT SECTORS AND ALSO LOWERED POPS FROM LIKELY TO CHANCE DUE TO LOW CONFIDENCE. FOR THE MOST PART HIGH TEMPS DURING THIS PERIOD RANGE FROM THE HIGH 60S IN COOLER AREAS LIKE THE ADIRONDACKS AND SOUTHERN VERMONT TO THE LOW AND MID 80S IN THE HUDSON VALLEY...THEN COOL TO THE MID 60S AND MID 70S ON WEDNESDAY WITH THE UPPER LOW. LOW TEMPS RANGE FROM THE UPPER 40S TO THE LOWER 60S. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... SEVERE THUNDERSTORM WATCH #404 IS IN EFFECT UNTIL 22Z/THURSDAY FOR KGFL...KALB AND KPOU. MAINLY VFR CONDITIONS EXPECTED TODAY WITH MVFR-IFR WITH SHOWERS AND THUNDERSTORMS AS THEY MOVE THROUGH. THUNDERSTORM THREAT IS ADDRESSED WITH CB IN TAFS AT THIS TIME UNTIL GET A BETTER HANDLE ON TIMING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WITH THE BEST CHANCES MAINLY SOUTH OF THE CAPITAL DISTRICT. WITH THE PASSAGE OF THE COLD FRONT A DRIER AND COOLER AIRMASS WILL FILTER IN TONIGHT. HOWEVER.. WITH WINDS DIMINISHING AND RESIDUAL LOW LEVEL MOISTURE THERE IS THE POSSIBILITY OF RADIATION FOG AND/OR LOW STRATUS DURING THE NIGHT TONIGHT. OUTLOOK... FRI...VFR...NO SIG WX. SAT-MON...VFR WITH MVFR POSSIBLE WITH A CHANCE SHRA/-TSRA. && .FIRE WEATHER... NEAR WET FLAG CONDITIONS EXPECTED TODAY WITH SHOWERS AND THUNDERSTORMS EXPECTED. DRIER AND COOLER CONDITIONS SETTLE INTO THE REGION LATE TODAY ON GUSTY NORTHWEST WINDS...THEN THOSE WINDS WILL SUBSIDE AND DRY CONDITIONS WILL LAST THROUGH FRIDAY. RELATIVE HUMIDITIES WILL AVERAGE BETWEEN 50 AND 70 PERCENT TODAY...BETWEEN 90 AND 100 PERCENT TONIGHT...THE DRY OUT BETWEEN 30 AND 40 PERCENT ON FRIDAY. && .HYDROLOGY... HIGHER MOISTURE CONTENT WILL ADVECT INTO THE REGION TODAY WITH AN INCREASE COVERAGE OF SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY DOWNPOURS POSSIBLY PRODUCING ISOLATED AMOUNTS OF 1 TO 2 INCHES. BASIN AVERAGES ARE EXPECTED REMAIN UNDER 1 INCH...WHICH IS WELL BELOW FLASH FLOOD GUIDANCE...AT THE PRESENT TIME. FURTHERMORE...WITH RIVERS FLOWS NEAR NORMAL TO BELOW NORMAL...WE ARE NOT EXPECTING FLOODING ON THE MAIN STEM RIVERS AT THIS TIME. HOWEVER...RAPID RISES ON SMALL STREAMS AND PONDING OF WATER ON ROADS AND IN PARKING AREAS/POOR DRAINAGE COULD BE ISSUES WHERE THUNDERSTORMS PRODUCE HEAVY DOWNPOURS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER AND LAKE LEVELS... PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/BGM NEAR TERM...IAA/BGM SHORT TERM...BGM LONG TERM...RCK AVIATION...IAA/RCK FIRE WEATHER...BGM HYDROLOGY...BGM
Hazardous weather outlook, Jun 24, 10:54 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1054 AM EDT THU JUN 24 2010 CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084- VTZ013>015-251100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1054 AM EDT THU JUN 24 2010 ...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...SARATOGA LAKE GEORGE REGION...CENTRAL MOHAWK VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...THE BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY...THEN AGAIN SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER SPOTTERS HAVE BEEN ACTIVATED FOR THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN MASSACHUSETTS... BERKSHIRE. IN EAST CENTRAL NEW YORK... ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...MONTGOMERY...RENSSELAER ...SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON. IN VERMONT... BENNINGTON AND WINDHAM. NYZ032-033-038-251100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 1054 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD APPROACHING COLD FRONT TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...WITH THE ACTIVITY DIMINISHING IN COVERAGE AND INTENSITY EARLY THIS EVENING. THE STORMS WILL TRACK EASTERLY AT AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY...THEN AGAIN SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 1:04 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 104 PM EDT THU JUN 24 2010 CTZ001-013-NYZ063>066-241730- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- WESTERN ULSTER NY-NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 104 PM EDT THU JUN 24 2010 ...STRONG THUNDERSTORMS IN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...POUGHKEEPSIE...PAWLING...BEACON... SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF NEW PALTZ... SOUTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF TILLSON TO 28 MILES SOUTHWEST OF WALLKILL...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF NEW PALTZ TO 11 MILES SOUTHWEST OF GOSHEN...AND MOVING EAST AT 60 MPH. THUNDERSTORMS WILL BE NEAR... STAATSBURG...HYDE PARK AND HIGHLAND BY 110 PM EDT WAPPINGERS FALLS...RED OAKS MILL...POUGHKEEPSIE AND MARLBORO BY 115 PM EDT STANFORDVILLE...PLEASANT VALLEY AND MYERS CORNER BY 120 PM EDT SNYDER
Special weather statement, Jun 24, 1:20 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 120 PM EDT THU JUN 24 2010 NYZ040-047>052-241745- WESTERN ALBANY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY- EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY- MONTGOMERY NY- 120 PM EDT THU JUN 24 2010 ...A STRONG THUNDERSTORM IN NORTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...LATHAM...COLONIE... SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF CLIFTON PARK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM... NORTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SOUTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES WEST OF CENTRAL BRIDGE...OR ABOUT 6 MILES NORTH OF COBLESKILL...AND MOVING EAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR... DELANSON BY 130 PM EDT DUANESBURG BY 135 PM EDT ALTAMONT AND 6 MILES SOUTH OF ROTTERDAM JUNCTION BY 140 PM EDT ROTTERDAM...SCHENECTADY...SCOTIA AND NISKAYUNA BY 145 PM EDT SNYDER
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:45 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 33 min |
| Jun 24, 2:10 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 65 min |
| Jun 24, 4:06 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Schenectady, Schoharie | 54 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2010Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.